Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 402, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 8, 2011, 2:35 PM EDT for Crawford County, Harrison County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 2:35 PM EDT (18:35 UTC)
- Expired
- Aug 8, 2011, 3:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Harrison County, IN
The radar
The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
935
WUUS53 KLMK 081835
SVRLMK
INC025-061-081900-
/O.NEW.KLMK.SV.W.0402.110808T1835Z-110808T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 300 PM EDT
* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MARENGO...MOVING EAST AT 20
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
MAINLY RURAL AREAS OF NORTHEASTERN CRAWFORD AND NORTHWESTERN
HARRISON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...TORRENTIAL RAINS...AND FREQUENT LIGHTNING. MINOR
FLOODING IS POSSIBLE IN LOW SPOTS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3839 8631 3842 8626 3842 8604 3832 8603
3832 8636 3839 8637
TIME...MOT...LOC 1835Z 276DEG 19KT 3837 8628
WIND...HAIL 60MPH 0.75IN
$$
JDG1 follow-up statement
634
WWUS53 KLMK 081849
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT MON AUG 8 2011
INC025-081858-
/O.CAN.KLMK.SV.W.0402.000000T0000Z-110808T1900Z/
CRAWFORD IN-
249 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3842 8604 3832 8603 3832 8627 3835 8628
3836 8626 3835 8625 3837 8626 3840 8626
3841 8625 3842 8626
TIME...MOT...LOC 1848Z 276DEG 19KT 3836 8619
$$
INC061-081900-
/O.CON.KLMK.SV.W.0402.000000T0000Z-110808T1900Z/
HARRISON IN-
249 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN HARRISON COUNTY...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DEPAUW...MOVING EAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
RAMSEY...
CENTRAL BARREN AND BRADFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS. TORRENTIAL
RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING. MINOR
FLOODING IS POSSIBLE IN LOW SPOTS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3842 8604 3832 8603 3832 8627 3835 8628
3836 8626 3835 8625 3837 8626 3840 8626
3841 8625 3842 8626
TIME...MOT...LOC 1848Z 276DEG 19KT 3836 8619
WIND...HAIL 60MPH <.50IN
$$
JDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:07 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 8, 1:07 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 107 PM EDT MON AUG 8 2011 ...UPDATED FOR THIS AFTERNOON... HAVE UPDATED FOR THE NEXT SEVERAL HOURS TO ACCOUNT FOR LINE OF THUNDERSTORMS THAT RUNS FROM SW INDIANA TO NEAR RICHMOND...WITH TEMPERATURES DROPPING AROUND 20 DEGREES IN THUNDER. .SHORT TERM (TODAY AND TONIGHT)... OVER THE PAST COUPLE OF DAYS...INCREASED TROUGHING ACROSS HUDSON'S BAY HAS LED TO THE SUPPRESSION OF THE PERSISTENT RIDGE OVER THE SOUTHERN PLAINS. THIS TREND WILL CONTINUE THROUGH EARLY TUESDAY AS INCREASINGLY FAST ZONAL 500MB FLOW WILL DEVELOP ACROSS SOUTHERN ILLINOIS AND INDIANA. WEAK FAST MOVING SHORTWAVES EMBEDDED WITHIN THIS FLOW HAS SPARKED SEVERAL AREAS OF CONVECTION OVER THE PAST SEVERAL NIGHTS ACROSS THE CENTRAL PLAINS AND THE LOWER MISSOURI VALLEY. ONE OF THESE DISTURBANCES BROUGHT QUITE A BIT OF RAIN TO AREAS ALONG AND NORTH OF INTERSTATE 64 EARLY SUNDAY MORNING. CURRENTLY...CONVECTION OVER SOUTHERN MISSOURI AND WESTERN TENNESSEE IS WEAKENING...AND SHOULD BE MUCH DIMINISHED BY SUNRISE...WITH SOME THUNDERSTORM RELATED CIRRUS EXPECTED ACROSS THE COMMONWEALTH DURING THE EARLY MORNING HOURS. A QUICK MOVING SHORTWAVE NOW OVER EASTERN NEBRASKA WILL MOVE EAST SOUTHEAST ACROSS THE COMMONWEALTH DURING THE LATE EVENING HOURS TODAY. FORECAST SOUNDINGS FROM RECENT RUNS OF THE GFS AND NAM BOTH SHOW MOISTURE RETURNING THIS AFTERNOON WITH VERY UNSTABLE CONDITIONS DEVELOPING ESPECIALLY ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA DURING THE LATE AFTERNOON HOURS. CONVECTION NOW ACROSS EASTERN KANSAS MAY CONTINUE OVER MISSOURI THROUGH THE EARLY MORNING HOURS AND MOVE TOWARDS WESTERN KENTUCKY DURING THE EARLY AFTERNOON HOURS...POSSIBLY ARRIVING ACROSS CENTRAL KENTUCKY DURING THE AFTERNOON OR EVENING HOURS. WITH INCREASING FLOW AT 500MB AND INCREASING MID LEVEL LAPSE RATES...SOME OF THIS CONVECTION MAY BECOME ORGANIZED IN THE FORM OF ONE OR MORE LINES OR BOWING SEGMENTS. THERE IS A RISK FOR SCATTERED DAMAGING WINDS TOMORROW AFTERNOON OR EVENING...ESPECIALLY ACROSS WESTERN AND CENTRAL KENTUCKY...WHERE INSTABILITY AND MOISTURE WILL BE MAXIMIZED. SO...EXPECT ANOTHER WARM AND HUMID AFTERNOON WITH HIGHS VARYING FROM THE UPPER 80S TO THE LOWER 90S. THUNDERSTORMS CHANCES WILL RISE BY MID TO LATE AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS AS THE POTENTIAL STORMS ROLL THROUGH. SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH EARLY TUESDAY. COVERAGE WILL DEPEND GREATLY ON ANY PREVIOUS CONVECTION LATE MONDAY...AND THE TRACK OF A POTENTIAL NOCTURNAL CONVECTIVE SYSTEM FORECAST TO MOVE ACROSS SOUTHERN MISSOURI LATE MONDAY. .LONG TERM (TUESDAY - MONDAY)... TUESDAY-THURSDAY... SIMILAR THINKING TO THE PREVIOUS LONG TERM FORECAST. A SECOND UPPER LEVEL DISTURBANCE EARLY TUESDAY MORNING MAY CAUSE ANOTHER MCS TO BE PRESENT AROUND DAYBREAK. GFS AND NAM HAVE THE INSTABILITY AXIS FURTHER SOUTH TO START THE DAY...SO IF THIS MCS IS ONGOING IT WILL LIKELY BE ACROSS OUR SRN/SWRN CWA TUESDAY MORNING. AS THAT SHORTWAVE TRACKS ACROSS THE TN VALLEY...A TRAILING SFC COOL FRONT WILL TRAVERSE THE GREAT LAKES/LOWER OHIO VALLEY. THE AFTERNOON TIMING OF THE FRONTAL PASSAGE SHOULD LEAD TO AT LEAST SCATTERED CONVECTION...WITH THE BEST CHC OVER THE BLUEGRASS REGION OF KY SINCE THOSE AREAS WILL HAVE A LONGER TIME TO DESTABILIZE AHEAD OF THE FRONT. WILL HAVE HIGH CHC POPS OVER THE EAST IN THE AFTERNOON WITH LOW CHC/SLIGHT CHC WEST. IN THE MORNING THOUGH...WILL HAVE THE HIGHEST POPS SOUTH. SHEAR FOR TUESDAY IS UNIDIRECTIONAL AND WEAKER THAN ON MONDAY...BUT THERE IS PLENTY OF CAPE AHEAD OF THE FRONT AND THINK THE ATMOSPHERE COULD RECOVER FROM ANY MORNING CONVECTION. SHOULD STORMS DEVELOP...STRAIGHT LINE DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. WILL END POPS BY MIDNIGHT OVER THE ERN CWA. HIGH PRESSURE BUILDING INTO THE REGION WEDNESDAY SHOULD LEAD TO DRY CONDITIONS. HOWEVER ANOTHER DISTURBANCE IS PROGGED TO TRACK FROM SRN MISSOURI INTO WRN TN BY THURSDAY MORNING. MODELS HINT AT THIS ACTIVITY SQUEEZING INTO OUR SRN/SWRN CWA. KEPT THE DRY FORECAST GOING FOR NOW BUT LATER FORECASTS MAY NEED TO INSERT POPS IF THIS MODEL TREND CONTINUES. WILL AT LEAST BUMP UP CLOUD COVER THERE. IF CONVECTION DOES HAPPEN TO REACH INTO OUR SRN CWA...IT SHOULD NOT LAST LONG AND THE REST OF THURSDAY AND THURSDAY NIGHT WILL REMAIN DRY. AFTER A WARM AND MUGGY TUESDAY...TEMPERATURES WILL BE AT OR BELOW NORMAL FOR WED-THU. AFTERNOON HIGHS WILL AVERAGE OUT IN THE LOW-MID 80S GENERALLY. LOWS MAY STILL BE MILD TUESDAY NIGHT WITH TEMPS DROPPING TO THE MID-UPPER 60S...BUT LOW-MID 60S ARE EXPECTED FOR WED NIGHT AND THU NIGHT LOWS. VERY PLEASANT! FRIDAY THROUGH SUNDAY... NO CHANGES MADE. PREVIOUS DISCUSSION...LONG TERM 07/12Z GFS/GEFS/EURO SOLUTIONS ARE IN PRETTY GOOD AGREEMENT WITH THE SYNOPTIC PATTERN FORECAST ACROSS THE CONUS. THE THREE MODELS CONTINUE TO SHOW GOOD CONTINUITY AS WELL. SYNOPTIC FLOW IS EXPECTED TO BE OUT OF THE WEST-NORTHWEST THROUGH THE PERIOD WITH SEVERAL MID-LEVEL WAVES COMING THROUGH WITHIN THE MEAN FLOW. FIRST WAVE LOOKS TO APPROACH THE REGION FROM THE WEST ON FRIDAY. HOWEVER...BOTH MODELS HAVE A FAIRLY STRONG SFC HIGH CENTERED JUST EAST OF THE OHIO VALLEY...WHICH MAY PREVENT PRECIPITATION FROM GETTING MUCH FURTHER EAST THAN I-65 OR SO. FOR NOW HAVE JUST KEPT 20 POPS IN FOR THE WESTERN SECTIONS DURING THE DAY ON FRIDAY. BETTER CHANCES OF CONVECTION LOOK MORE LIKELY FRIDAY NIGHT AND SATURDAY AS THE UPPER WAVE GETS CLOSER AND A SYNOPTIC FRONTAL BOUNDARY MOVE THROUGH THE REGION. COOLER AND MUCH LESS HUMID CONDITIONS ARE EXPECTED FOR SUNDAY. HIGHS THROUGH THE PERIOD WILL BE NEAR NORMAL. FRIDAY WOULD PROBABLY BE THE WARMEST DAY OF THE PERIOD WITH UPPER 80S TO LOWER 90S EXPECTED. CLOUD COVER/PRECIP SHOULD HOLD TEMPS DOWN ON SATURDAY WITH HIGHS IN THE MIDDLE 80S...WITH SUNDAY SEEING HIGHS IN THE LOWER-MID 80S. OVERNIGHT LOWS FRI/SAT MORNING WILL BE IN THE UPPER 60S TO AROUND 70...THOUGH SUNDAY MORNING COULD SEE SOME LOWER 60S IN THE NORTH/NORTHWEST SECTIONS AS THE COOLER AIR COMES IN FROM THE NORTHWEST. && .AVIATION (18Z TAF ISSUANCE)... FIRST THUNDERSTORM OF THE DAY IN OUR AREA DEVELOPED 30SM WSW OF SDF AROUND 1615Z. SINCE THEN...ADDITIONAL CELLS HAVE STARTED TO DEVELOP S OF LEX WITH RADAR STARTING TO FILL IN BETWEEN ALONG INSTABILITY AXIS. CURRENT DEVELOPMENT AND MOVEMENT FROM INITIAL 30 MINUTES WILL PUT TSRA INVOF SDF BY START TIME OF UPCOMING SET OF TAFS...AND NLY 20Z AT LEX. TIMING OF CONVECTION NEAR BWG IS A LITTLE TRICKIER AS WHATEVER DEVELOPS NOW WILL BE MOVING EAST WITH FIRST SHORT WAVE PRIMED TO MOVE E-SE ACROSS THE AREA SHORTLY 00Z-06Z. A SECOND SHORT WAVE WILL APPROACH FROM THE WEST 12Z-18Z TO PROVIDE ANOTHER CHANCE OF TSRA. OTHER THAN SOME ISOLATED GUSTS WITH THUNDER...THE MAIN FORECAST PROBLEM WILL BE REDUCED VSBYS FROM HEAVY RAIN...THEN FROM FOG TOWARD MORNING. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JSD LONG TERM.........AL AVIATION..........JBS
Hazardous weather outlook, Aug 8, 11:45 AM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EDT MON AUG 8 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1145 AM EDT MON AUG 8 2011 /1045 AM CDT MON AUG 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP OVER AND MOVE INTO CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS AFTERNOON AND EVENING. WITH STRONG WINDS ALOFT AND VERY UNSTABLE CONDITIONS...ORGANIZED THUNDERSTORMS IN THE FORM OF LINES OR BOWING SEGMENTS WILL BE POSSIBLE. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE DAMAGING WINDS...THOUGH VERY HEAVY RAIN AND SMALL HAIL MAY ACCOMPANY MANY OF THE STORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS A COOL FRONT PASSES THROUGH THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. EXCESSIVE CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL WILL ACCOMPANY ANY THUNDERSTORM AS WELL. SCATTERED THUNDERSTORMS MAY RETURN TO CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA LATE FRIDAY AND SATURDAY AS ANOTHER WEATHER SYSTEM AND FRONT APPROACH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG WIND GUSTS...WIND DAMAGE...HEAVY RAINFALL AMOUNTS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JBS
In the hours before
Local storm report, Aug 8, 2:01 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
201 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG WILLISBURG 37.81N 85.12W
08/08/2011 WASHINGTON KY AMATEUR RADIO
TREES DOWN IN THE WILLISBURG AREA
&&
EVENT NUMBER LMK1101046
RLSpecial weather statement, Aug 8, 2:03 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT MON AUG 8 2011
KYZ039-045>047-081845-
ANDERSON-MERCER-NELSON-WASHINGTON-
203 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF SPRINGFIELD...AND MOVING EAST
AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH STORMS IN THE AREA.
* THESE STORMS WILL ALSO IMPACT...
HARRODSBURG...
WILLISBURG AND TATHAM SPRINGS...
FAIRVIEW...
SHARPSVILLE...
MACKVILLE...
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
34 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3771 8475 3772 8479 3770 8481 3769 8488
3774 8534 3794 8528 3793 8482 3791 8482
3791 8480 3789 8480 3790 8477 3790 8478
3787 8476 3785 8477 3785 8474
TIME...MOT...LOC 1803Z 270DEG 13KT 3783 8516
RSSpecial weather statement, Aug 8, 2:09 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 PM EDT MON AUG 8 2011
KYZ029-038-045-081845-
BULLITT-NELSON-SPENCER-
209 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FERN CREEK...AND MOVING EAST
AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...
WATERFORD...
ELK CREEK...
YODER AND NORMANDY...
RIVALS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3811 8529 3784 8530 3785 8562 3798 8558
3808 8559 3808 8555 3811 8545
TIME...MOT...LOC 1808Z 275DEG 14KT 3807 8548
JDGNearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.